Prostrate cancer

My partner was diagnosed with prostrate cancer 10 months ago. He is 60 in 2 weeks. He suffers with colitis after having another colonoscopy it shows his bowel is inflamed. He’s on hormone injections at the moment. We were told  last week that radiotherapy is too dangerous as May cause issues with his bowel? Can have hormone injections for 2 years only but then need to review. Short life expectancy was mentioned. We are so worried. We go to hospital next month for another chat with specialist. There are so many things out there that we didn’t know about but would they be suitable for him? 

Parents
  • Hello Tesco and thanks for your post

    I am sorry to hear about your partner's situation and this must be a worrying time for you both.

    Unfortunately radiotherapy to the prostate can affect the bowel and cause bowel issues as the bowel is situated next to the prostate. Whilst the strongest radiotherapy does is directed to the tumour an area of healthy tissue around it will also be affected as the radiotherapy travels to the target site. Unfortunately for people who already have inflammation in the bowel this could cause more harm than good for your partner.

    It is fair to say there are many different treatment for cancer. However as every patient as well as their cancer is unique, what is suitable for one person may not be for another.

    I suggest you speak with the specialist team the next time your partner sees them to ask if there is anything else he could have. Your partner is being treated in a large cancer centre, so I would assume if there was anything available they would be offering it to him.

    I hope you know more soon and wish you both all the best.

    Please get back to us if you need any more information or support.  You may find it helpful to talk things through with one of the nurses on our helpline.  The number to call is Freephone 0808 800 4040 and the lines are open from 9am till 5pm Monday to Friday.

    Best wishes,

    Naomi

Reply
  • Hello Tesco and thanks for your post

    I am sorry to hear about your partner's situation and this must be a worrying time for you both.

    Unfortunately radiotherapy to the prostate can affect the bowel and cause bowel issues as the bowel is situated next to the prostate. Whilst the strongest radiotherapy does is directed to the tumour an area of healthy tissue around it will also be affected as the radiotherapy travels to the target site. Unfortunately for people who already have inflammation in the bowel this could cause more harm than good for your partner.

    It is fair to say there are many different treatment for cancer. However as every patient as well as their cancer is unique, what is suitable for one person may not be for another.

    I suggest you speak with the specialist team the next time your partner sees them to ask if there is anything else he could have. Your partner is being treated in a large cancer centre, so I would assume if there was anything available they would be offering it to him.

    I hope you know more soon and wish you both all the best.

    Please get back to us if you need any more information or support.  You may find it helpful to talk things through with one of the nurses on our helpline.  The number to call is Freephone 0808 800 4040 and the lines are open from 9am till 5pm Monday to Friday.

    Best wishes,

    Naomi

Children
No Data